An unnamed man, who drank around ten times the maximum recommended amount of sildenafil, complained about the ‘doughnut-shaped’ spots in his vision.

The man, who is in his 50s, began to see the strange shape after he drank the bottle of liquid, used to treat erectile dysfunction.

After two months, he went to a doctor at Massachusetts Eye and Ear, Boston, who told him he had problems with his retina – the light sensitive part of the eye.

The tests confirmed that there was a damage and the retina cells are unable to repair on their own and degeneration of the cells is normally a cause of blindness.

According to a 2014 study, published in Experimental Eye Research, 50 per cent of healthy men who took 200mg rather than the maximum 100mg experienced temporary visual disturbance.

Also, Australian researchers also said the drug could permanently affect the vision of men with an inherited eye condition, retinitis pigmentosa, after a study on mice.

Leave a comment

Send a Comment

Your email address will not be published. Required fields are marked *